Dilantin and me whats up

Messages
2
Reaction score
0
Points
0
i started having seizures at age 28 4 yrs ago. i have been on dilantin phenetek which is a form of dilantin generic dilantin started off with phenytoin 500mg got toxic went to 400 mg toxic agiain.after that they put me on 400 mg of phenetek toxic again went to 300 mg of phenetek started having seizures so they bumped me back up to 400 mg toxic again.so now i am on 350 mg of name brand dilantin a day and started feeling toxic again today so that leaves me wondering if i need to get off of dilantin all together what do yall think
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,631
Reaction score
109
Points
173
Yup -- if Dilantin doesn't control your seizures unless it makes you sick, it's not the right med for you. Especially when there are quite a few other meds out there to try. And all the shifting around in dosage and brand can't be good for you either. It's time to have a conversation with your neurologist about trying something new.
 

Endless

Even Keel
Messages
4,466
Reaction score
2
Points
0
Volunteer fan,

It can take a long time to find the right med and the right dosage. Seizure control is only one part of the equation. Your body has to tolerate it. Did your doctor say why he prescribed Dilantin? That's known as a drug with some really tough side effects. There are so many newer ones out there that can do a good job, too.

I'd ask your doc about your options.
 

BuckeyeFan

Grandpa
Messages
1,907
Reaction score
0
Points
161
As I stated in my other thread, I am also on dilantin. In fact, I take the brand phenytek (not a generic, a different brand), 500mg per day. The Lamictal is at 200 mg per day.

Has your doctor been checking your blood levels for dilantin. This is very important. They should be between 10-20. Whenever mine gets above 18 or so, I start to feel awful. I used to be on 600 mg, but backed off to 500 and still maintained an effective level.

I have been on dilantin for 29+ years now. The Lamictal is only a little over 2 years. It replaced Keppra.

Sounds like time for you to get something new, but be very careful during transition.
 
Top